Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Dizziness while exercising. How to prevent this?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I am a 29 year old, 6'0" tall, 180 pound male who exercises 4-6 days a week, normally for short a duration (<60 minutes) but at a high level of intensity. Sometimes I get dizzy while working out, and often I get dizzy later in the day. I suspect it is related to the exercise. Is there anything I can do (other than stopping the workouts) to prevent this from happening?
Posted Tue, 1 May 2012 in Weight & Lifestyle
Answered by Dr. Sujeet N Charugulla 6 hours later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

The cause of your dizziness lies clear with the use of Propecia.
This drug known to cause that side effect.

So, if you are on that drug - I am afraid, you will have to go easy on your exercise. No option.

And try floor abdominal workouts rather than standing ones. Make sure your head lies in line with the body lest you get dizzy again. And lie completely supine wherever you are for a while when you do get dizzy anytime, and fold your legs at the hips.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla, MBBS, MD
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Dizziness while exercising. How to prevent this? 9 days later
I've been having the dizziness for more than three years. I've been taking Propecia for less than one year. So, although the drug may be a contributing factor today, it can't possibly be the original cause of the dizziness. Is there anything else it could be?
Answered by Dr. Sujeet N Charugulla 5 hours later

Thanks for the reply.

If you have 2 year history of dizziness before Propecia for sure, then I will have to check on your entire history.

I am afraid. And your examining doctor would be the best bet, as I do not have access to examine you.

You mentioned dizziness as 'sometimes' in your opening query. I wonder if those 2 years went by with infrequent episodes of dizziness that you did not look into.

And to ascertain the cause now, it would take time with all examinations and investigations to support under the guidance of Physician. My vague guess may not help.

Hope, this helps to solve your query. Please accept my answer in case you do not have follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor